| Model Number |
96-6121 |
| Medical Device Problem Codes |
Break (1069); Entrapment of Device (1212)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/23/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during procedure intramedullary guide rod was used for tibial preparation of tibial cut.Intramedullary guide rod was inserted and tibial cutting jig was set in place.White tibial cutting jig and intramedullary guide rod were being extracted the rep was assisting the surgical tech in preparation of next instruments for the procedure.When the intramedullary guide rod was fully extracted the doctor had noticed that the tip of the guide rod had broken off.X-ray was used to confirm that the tip of the guide rod was still in the tibial canal.The broken piece of the guide rod was not able to be removed and was left on the patient.Surgery was completed with no further issues.There was a five minute surgical delay reported.
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was returned to depuy synthes for evaluation.Visual examination found the distal tip of the device broken, confirming the reported allegation.The broken tip was not returned, however, there is no evidence to confirm the tip was left inside the patient due to the x-ray image mentioned in the event information was not provided.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code provided is not a finished goods lot#.